in the late 90’s after a 2 day fast my tongue became fissured, horizontal around the edges as well as a line down the center of my tongue with cracks coming off that line. also white patches which reduce after gentle tongue scraping. indentations also around edges of tongue. associated symptoms include severe halitosis. i have tried medications(pasteels) and an extended course of anti-biotics for possible oral thrush, with no change. removal of tonsils for possible cause of halitosis, removal of wisdom teeth also for possible cause of halitosis. the one time i have experienced any change was when i was admitted to hospital about 8 years ago for taking too many paracetamol tablets over a 48 hr period, i had no idea they could be so dangerous. my liver started to fail and i was put on an IV drip and admitted for several days until i normalized. as a result of being on the IV drip my tongue regained a completely normal appearance- for the first time in almost a decade! dehydration issues?? i have tried to remedy potential dehydration by increasing water uptake to 2-3 liters every day with no change except a feeling of a dry mouth. i have tried various mouthwashes/gargles with no success. dietary changes reducing acidic and spicey foods as well as giving up smoking and reducing drinking to once every 2-3 weeks. with no change as of yet, ive started taking B vitamin complex and iron as a possible cause for fissured tongue(B12/B6?) with no change. the only thing that as worked absolutely(and completely unlooked for i might add) was being on an IV drip for a couple of days whilst admitted to hospital. i have tried to convey this to my local GP but am dismissed immediately! i hope to get advice on how to pursue the possibility of IV treatment as a possible resolution for my fissured tongue issue?. there is no pain associated with my fissured tongue issue either.
i see that your observation is right and you need an iv fluids administration to get rid of this quickly.local gels will be of less help.
i would suggest to take multivitamin injections through the iv fluids to get better results